Alert archive / Colorado / Red Flag Warnings in 2015
Red Flag Warning 7, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this red flag warning at Apr 7, 2015, 7:15 PM MDT for 5 counties in Colorado. It took effect at Apr 8, 2015, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 7, 2015, 7:15 PM MDT (01:15 UTC)
- In effect from
- Apr 8, 2015, 12:00 PM MDT
- Expired
- Apr 8, 2015, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Arapahoe County, CO, Douglas County, CO, Elbert County, CO, Lincoln County, CO, Park County, CO
The radar
The Denver radar (KFTG), 57 km from the middle of the area, began a volume at 01:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 1.3 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 125 J/kg
- Mixed-layer CIN
- -145 J/kg
- Mixed-layer LCL
- 2331 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 369 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
510 WWUS85 KBOU 080115 RFWBOU URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER/BOULDER CO 715 PM MDT TUE APR 7 2015 ...THE RED FLAG WARNING FOR THE REST OF THIS EVENING HAS BEEN CANCELED... ...RED FLAG WARNING FROM NOON UNTIL 8 PM WEDNESDAY FOR STRONG WINDS AND LOW HUMIDITY FOR SOUTH PARK...THE PALMER DIVIDE AND LINCOLN AND EASTERN ELBERT COUNTIES... COZ214-241-246-247-081200- /O.CAN.KBOU.FW.W.0006.000000T0000Z-150408T0200Z/ /O.UPG.KBOU.FW.A.0003.150408T1800Z-150409T0200Z/ /O.NEW.KBOU.FW.W.0007.150408T1800Z-150409T0200Z/ CENTRAL AND SOUTHEAST PARK COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- 715 PM MDT TUE APR 7 2015 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT WEDNESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTH PARK...THE PALMER DIVIDE AND LINCOLN AND EASTERN ELBERT COUNTIES... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON TO 8 PM MDT WEDNESDAY. THE RED FLAG WARNING FOR THIS EVENING HAS BEEN CANCELLED. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...FIRE WEATHER ZONES 214...241...246 AND 247. * TIMING...RELATIVE HUMIDITIES WILL FALL BELOW 15 PERCENT WITH WINDS OVER 25 MPH AROUND NOON. THESE CONDITIONS WILL PERSIST THROUGH EARLY TO MID EVENING. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 10 PERCENT. * IMPACTS...VERY WARM AND GUSTY SOUTHWEST WINDS AND DRY CONDITIONS WILL HAVE THE POTENTIAL TO PRODUCE LARGE FIRE GROWTH AND RAPID FIRE SPREAD PARTICULARLY ON OPEN RANGELAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ COZ216-080215- /O.CAN.KBOU.FW.W.0006.000000T0000Z-150408T0200Z/ JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- 715 PM MDT TUE APR 7 2015 ...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTHERN FOOTHILLS... THE NATIONAL WEATHER SERVICE IN DENVER HAS CANCELLED THE RED FLAG WARNING. RELATIVE HUMIDITIES HAVE INCREASE ABOVE 20 PERCENT AND WINDS HAVE DECREASED...THEREFORE THE RED FLAG WARNING HAS BEEN CANCELED. $$
2 follow-up statements
280 WWUS85 KBOU 081123 RFWBOU URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER/BOULDER CO 523 AM MDT WED APR 8 2015 ...RED FLAG WARNING FROM NOON UNTIL 8 PM TODAY FOR STRONG WINDS AND LOW HUMIDITY FOR SOUTH PARK...THE PALMER DIVIDE AND LINCOLN AND EASTERN ELBERT COUNTIES... COZ214-241-246-247-082100- /O.CON.KBOU.FW.W.0007.150408T1800Z-150409T0200Z/ CENTRAL AND SOUTHEAST PARK COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- 523 AM MDT WED APR 8 2015 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE PALMER DIVIDE AREA AND PARK COUNTY. * AFFECTED AREA...FIRE WEATHER ZONES 214...241...246 AND 247. * TIMING...RELATIVE HUMIDITIES WILL FALL BELOW 15 PERCENT WITH WINDS OVER 35 MPH AROUND NOON. THESE CONDITIONS WILL PERSIST THROUGH EARLY TO MID EVENING. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 10 PERCENT. * IMPACTS...VERY WARM AND GUSTY SOUTHWEST WINDS AND DRY CONDITIONS WILL HAVE THE POTENTIAL TO PRODUCE LARGE FIRE GROWTH AND RAPID FIRE SPREAD PARTICULARLY ON OPEN RANGELAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
640 WWUS85 KBOU 082110 RFWBOU URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER/BOULDER CO 310 PM MDT WED APR 8 2015 ...RED FLAG WARNING UNTIL 8 PM MDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR SOUTH PARK...THE PALMER DIVIDE AND LINCOLN AND EASTERN ELBERT COUNTIES... COZ214-241-246-247-090200- /O.CON.KBOU.FW.W.0007.000000T0000Z-150409T0200Z/ CENTRAL AND SOUTHEAST PARK COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- 310 PM MDT WED APR 8 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE PALMER DIVIDE AREA AND PARK COUNTY... * AFFECTED AREA...FIRE WEATHER ZONES 214...241...246 AND 247. * TIMING...RELATIVE HUMIDITIES WILL BE AROUND 10 PERCENT WITH WIND GUSTS TO 45 MPH THIS AFTERNOON. THE DRY AND WINDY CONDITIONS WILL PERSIST THROUGH EARLY THIS EVENING. * WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. * RELATIVE HUMIDITY...AS LOW AS 11 PERCENT. * IMPACTS...VERY WARM AND GUSTY SOUTHWEST WINDS AND DRY CONDITIONS WILL HAVE THE POTENTIAL TO PRODUCE LARGE FIRE GROWTH AND RAPID FIRE SPREAD PARTICULARLY ON OPEN RANGELAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this red flag warning went out at Apr 7, 2:23 PM MDT, 4 hours 52 minutes earlier.
Area forecast discussion, Apr 7, 2:23 PM MDT, 4 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 223 PM MDT TUE APR 7 2015 .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY) ISSUED AT 223 PM MDT TUE APR 7 2015 SATELLITE AND OBS SHOWING RETREAT OF STRATUS TO THE FAR NE CORNER WITH CLEARING ELSEWHERE. TEMPERATURES WILL BEGIN A GRADUAL REBOUND INTO THE LOWER 60S BUT DROPPED HIGH TEMPS ACROSS THE PLAINS A FEW DEGREES DUE TO THE SLOW START. SKIES WILL CLEAR OVERNIGHT BRINGING TEMPERATURES DOWN INCREASING SATURATION THAT WILL ALLOW FOR ANOTHER ROUND OF LOW STRATUS AND FOG WITH HELP FROM MOIST SE FLOW. THERE IS SOME QG LIFT OVERNIGHT THAT COULD AID IN LIGHT DRIZZLE OVER THE FAR NE CORNER INTO EARLY WEDNESDAY. FOR WEDNESDAY A LEE SIDE SURFACE TROUGH WILL ALLOW FOR THE CONTINUED DRIER SW FLOW THAT WILL DOWNSLOPE OFF THE PALMER KEEPING THE SOUTHERN COUNTIES WARMER THEN FURTHER NORTH AS SEEN IN PREVIOUS DAYS. THE SW WINDS WILL INCREASE ACROSS THE MOUNTAINS AND SOUTHERN PLAINS THROUGH THE DAY WITH HELP FROM AN APPROACHING UPPER TROUGH UPSTREAM AND A JET OVERHEAD. SHOWERS WILL INCREASE OVER THE MOUNTAINS DURING THE AFTERNOON THEN MOVE OVER THE PLAINS INTO THE EVENING HOURS. THERE IS SOME INSTABILITY OVER THE NE CORNER WITH DECENT DEWPOINTS AND UPPER LEVEL QG SUPPORT SO HAVE INCLUDED A SLIGHT CHANCE OF THUNDERSTORMS FOR THAT AREA WITH RAINSHOWERS ELSEWHERE. .LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY) ISSUED AT 225 PM MDT TUE APR 7 2015 THE MODELS ARE ALL PRETTY CONSISTENT REGARDING THE TROUGH CROSSING THE CWA WEDNESDAY NIGHT. MODEST QG ASCENT IS EXPECTED THROUGH AROUND 06Z WITH STRONG SUBSIDENCE OVERSPREADING THE AREA BEHIND THE TROUGH THEREAFTER. CONSEQUENTLY BEST POPS WILL BE IN THE EVENING WEDNESDAY...DECREASING OVERNIGHT AND INTO THURSDAY MORNING. NORTHWEST FLOW IMPINGING ON THE HIGH COUNTRY WILL KEEP THE THREAT OF OROGRAPHIC PRECIPITATION GOING UP THERE THROUGH THURSDAY BUT COVERAGE SHOULD BE ON THE DECREASE THROUGHOUT THE DAY. MINIMAL UPSLOPE IS PREDICTED EAST OF THE MOUNTAINS...WHICH COMBINES WITH THE SUBSIDENCE TO LOWER PRECIPITATION CHANCES THERE. WINDS WILL BE RATHER STRONG WITH AND BEHIND THE TROUGH SO A BLUSTERY AND COOL DAY IS IN STORE FOR THURSDAY. AFTER THE TROUGH GOES BY A RATHER BENIGN PATTERN SETS UP OVER THE CENTRAL ROCKIES BRINGING GENERALLY DRY AND SEASONAL TO ABOVE NORMAL TEMPERATURES TO THE AREA THROUGH AT LEAST SATURDAY. THERE ARE SOME HINTS OF A WEAK SYSTEM COMING OUR WAY SATURDAY NIGHT AND SUNDAY BUT IT DOES NOT LOOK TERRIBLY THREATENING AT THIS POINT. && .AVIATION...(FOR THE TAFS THROUGH 00Z WEDNESDAY LATE AFTERNOON) ISSUED AT 222 PM MDT TUE APR 7 2015 VFR CONDITIONS ARE EXPECTED THROUGH THE AFTERNOON AND INTO THE EVENING PRIOR TO ANOTHER ROUND OF STRATUS DEVELOPMENT. MODELS ARE INDICATING MVFR CONDITIONS FOR ALL AIRPORTS AROUND 08Z AS STRATUS DECK BUILDS IN AND VIS DETERIORATES. IFR CONDITIONS AROUND 10Z WITH A LIGHT AND VARIABLE WIND AND VV OF 100FT POSSIBLE. THESE CONDITIONS WILL BE SIMILAR TO THIS MORNING WITH GRADUAL IMPROVEMENT THROUGH THE WEDNESDAY MORNING. WINDS WILL PICK UP BY TOMORROW AFTERNOON WITH A NORTHERLY WIND GUSTING UP TO 15 TO 20 MPH. && .FIRE WEATHER... ISSUED AT 224 PM MDT TUE APR 7 2015 TOMORROW AFTERNOON A SURFACE LOW OVER THE NE PLAINS WILL AID IN CONTINUING TO BRING WARM SW WINDS OVER THE PALMER DIVIDE AND EAST INTO SOUTHERN DOUGLAS...ELBERT AND LINCOLN COUNTIES. THIS WILL KEEP THE REGION TO THE SOUTH WARMER AND REDUCE THE RH. LOW HUMIDITIES BELOW 15 PERCENT COMBINED WITH WINDS GUSTING UP TO 35 MPH AND DRY FUELS WILL BRING CRITICAL FIRE WEATHER CONDITIONS TO ZONES 214...241...246 AND 247 WEDNESDAY AFTERNOON AND EVENING. A FIRE WEATHER WATCH IS CURRENTLY IN PLACE FOR THESE AREAS FROM NOON UNTIL 8 PM MDT TOMORROW. && .BOU WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 8 PM MDT THIS EVENING FOR COZ214-216-241- 246-247. FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR COZ214-241-246-247. && SHORT TERM...BOWEN LONG TERM...ET AVIATION...BOWEN FIRE WEATHER...BOWEN
Hazardous weather outlook, Apr 7, 11:02 AM MDT, 8 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1102 AM MDT TUE APR 7 2015 COZ030>051-081715- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1102 AM MDT TUE APR 7 2015 ...HIGH FIRE DANGER THIS AFTERNOON AND EVENING OVER THE PALMER DIVIDE AND IN PARK AND SOUTHERN JEFFERSON COUNTIES... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT UNSEASONABLY WARM TEMPERATURES...LOW HUMIDITIES AND GUSTY SOUTHWEST WINDS... WILL COMBINE WITH DRY FUELS TO PRODUCE HIGH FIRE DANGER ALONG THE PALMER DIVIDE AND IN PARK AND SOUTHERN JEFFERSON COUNTIES THIS AFTERNOON. THE FIRE DANGER WILL DECREASE THIS EVENING AS WINDS SUBSIDE AND HUMIDITIES RISE. FURTHER NORTH ACROSS THE NORTHEAST PLAINS...COOLER TEMPERATURES...CLOUDS AND FOG HAVE WILL CONTINUE TO DISSIPATES THROUGH THE MORNING AND EARLY AFTERNOON GIVING WAY TO MOSTLY SUNNY SKIES. A REPEAT OF CLOUDS AND FOG IS LIKELY AGAIN LATER TONIGHT ACROSS THE NORTHEAST PLAINS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY FOG ALONG WITH SOME PATCHY DRIZZLE IS EXPECTED AGAIN WEDNESDAY MORNING ACROSS THE NORTHEAST PLAINS...WHICH MAY LIMIT VISIBILITIES. SOUTH OF THIS...HUMIDITY WILL DROP AGAIN OVER THE HIGH VALLEYS...PALMER DIVIDE AND EASTERN PLAINS SOUTH OF I70 DURING THE AFTERNOON. SOUTHWESTERLY WINDS WILL INCREASE THROUGH THE AFTERNOON TO BRING INCREASED FIRE DANGER AGAIN. SHOWERS AND A FEW THUNDERSTORMS WILL DEVELOP ACROSS THE AREA THROUGH THE DAY... WITH A COLD FRONT TO PUSH SOUTH WEDNESDAY EVENING. THURSDAY WILL BE MUCH COOLER WITH PRECIPITATION DECREASING ACROSS THE AREA. FRIDAY THROUGH SUNDAY DAY WILL FEATURE WARMER AND DRIER CONDITIONS BEFORE ANOTHER SYSTEM AFFECTS THE STATE LATE SUNDAY INTO MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
Nearby
Red Flag Warnings in Colorado, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.